CSN Login
Members Online: 3

already

suzynanny
Posts: 36
Joined: Jun 2011

my tail is sore. I bought the aquaphor but doesnt seem to help. I thought my Dr. was going to call me today but hasnt so far. I guess I will tell them tonight at treatment.

duckyann
Posts: 162
Joined: Jun 2009

Hi,

My tailbone was also sore before and during treatments. They said there was swelling around it and the tumor was very close to it. I would definately mention it to your doc. I hope that you feel some relief soon.

Gulamin
Posts: 134
Joined: Dec 2010

check out guinot... i used this product and it really helped me. designed for burn victims. it's not cheap but i did not break and healed very quickly afterwards. www.advancedbeautycare.com... you can also call sarah, her number is listed on the website. she is currently working with kaiser to get her product on the preferred list because it works so well.

sandysp's picture
sandysp
Posts: 857
Joined: May 2011

Hope you can sleep tonight and get some relief. My doctor warned me that this would likely happen to me when treatments begin next week.

suzynanny
Posts: 36
Joined: Jun 2011

I was just expecting it a little later. Already my bum is burned up. I dont know how in the world I will survive six weeks of this. Not to mention the vaginal area oh my Lord it hurts too and itching like you wouldnt believe. I am praying you have none of this.

z's picture
z
Posts: 1307
Joined: May 2009

Please tell the radiologist. I am sure they must have given you a hand out about what not to do before having radiation. Never use anything at all in the area, as this will cause you to burn. I would take a bath go get zapped, come home, apply bag balm, and take a pain pill. The area must not have anything at all on it. Let us know. Lori

JDuke's picture
JDuke
Posts: 443
Joined: Nov 2009

I would have lost my mind had I not found out that taking Benedryl helped tremendously with the itching. Added benefit was that it made me really sleepy. Just a suggestion.
Hang in there. It will be tough, but when you are at the end of this the healing is really rapid. Not a lot of consolation while you are enduring it, but you WILL make it!
Warmly,
Joanne

sandysp's picture
sandysp
Posts: 857
Joined: May 2011

I am really fair so it will probably happen to me too. I am so sorry. I hope some of these suggestions are in time to help you. It may just be your skin type though. Don't be afraid to complain to the nurses. My insurance company nurse told me to be vocal about the burns as they can back off and the treatment can still be effective. But listen to everyone here who has been through it. I know nothing but what I'm learning here and from the nurses.

Angela_K
Posts: 374
Joined: Jan 2011

I, too, had early burning, attributed more to a mitomycin reaction. (My radiation techs kept saying, "Wow, you shouldn't be burning this early." Ugh!) I was so discouraged early on but it ALL WORKED OUT. First, I suggest talking to your doctor about it, of course.

I will share with you what my doctor told me to do. It worked wonders for my burning bottom and slight vaginal itching:

Take sitz baths ( I used the bathtub) after every bowel movement (if at all possible) and try to empty bladder in the baths. DO NOT wipe or pat dry with toilet paper. Use folded paper towel to gently pat try. Do not use diaper wipes. Use a peri-bottle to rinse after going to the bathroom and again gently pat dry with paper towel.

Run around naked from the waist down as much as possible and when clothes are necessary wear loose, light cotton, preferably skirts with no undies. She did suggest Aquaphor but I found A&D ointment (without zinc) to be more soothing/healing. (I would bathe in the morning before radiation treatment to make sure it was off my skin.) I also alternated Tylenol and Ibuprofen with a doc's approval for early discomfort.

She stopped treatment for a week after my 3rd week of treatment due to low blood counts, low fever and burns. It helped me SIGNIFICANTLY. Silvadene wasn't prescribed until the final week and week or two after treatment for the most severe burns. I'm sure if your burning gets intolerable, your treatments can be postponed to give your bottom some needed rest. Just communicate with your doctor.

You will get through this. Try to take one day, one minute if necessary, at a time and try not to let anticipation of what may or may not happen down the road paralyze you today.

Healing thoughts your way!

Angela

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network